[ADDENDUM 11/19/15: Ferretbrain is back up, along with all my material. Please disregard most everything in this post go about your business.]
Hey there, everyone. I was originally planning on presenting my thoughts on Rites of Spring, Modris Eksteins’ classic cultural history discussing the effect the Western Front had on the development of modernity in Western Europe, but it appears I may be giving that a miss. (Still, you all should read it; it’s fantastic.) However, I have a few things going on over the rest of the year, and I want you all to have a heads-up.
The first thing I want to address is the state of Ferretbrain. About a month ago, the site went offline, and thus far there is no sign of it coming back. Sadly, I don’t have any more information than you guys on what’s up; I’ve tried some emails, but there’s been no response. Given how much I wrote for the site, having several years’ worth of work just vanish into the digital aether…it’s not great.
To that end, over the rest of the year I am going to be reposting all my old reviews on this blog. It’ll take a little while; there’s over forty of the things, and I need to go through each of them to rework broken links, proofread them and so on. Once I get them reworked, they’ll start appearing on the site in chronological order, and hopefully they should all be up on a separate part of the site by the end of the year. There really isn’t anything I can do about everyone else’s stuff; aside from the fact that I don’t have the complete archive handy, the rights situation precludes me from posting everyone else’s stuff on my site. It’s crappy, I know, but my hands are tied here.
As for everything else, I’ve got two or three reviews that I want to toss up here before the end of the year, and I may also be chucking in some commentary when my old reviews go up. So rest assured, I will provide plenty of nonsensical blithering for you to amuse yourselves with in the coming months.
In the meantime, please enjoy “joshdig,” a short story/literary psychotic break I found on an old forum that illustrates why you should never write after mixing your medications. Be warned: you will hurt yourself from laughing at this thing.